MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH CYSTOSCOPE SHEATH, 22.5 FR.; ENDOSCOPE SHEATH, REUSABLE

OLYMPUS WINTER & IBE GMBH CYSTOSCOPE SHEATH, 22.5 FR.; ENDOSCOPE SHEATH, REUSABLE
Model Number A20914A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during insertion of non-olympus guidewire for a ureteral stent placement, the guidewire gets caught inside and was difficult to advance to the tip.The tip of the guidewire was probably caught in the mating area between the sheath and hebel bridge, as reported.The guidewire, whose tip had become bent due to a snag, was replaced with a new one, and the procedure was repeated several times to complete the procedure.The procedure was prolonged for one and a half to two times the normal length (usually about one hour).There were no reports of patient or user harm associated with this event.This event requires three reports.The patient identifiers are as follows: (b)(6)- (a20912a) cystoscope sheath.(b)(6)- (a20914a) cystoscope sheath.(b)(6)- (a20972a) endoscope assembly adaptor.This report is for (b)(6).
 
Additional Manufacturer Narrative
The subject devices were returned for evaluation.Olympus confirmed that the insertion part of the a20972a is slightly deformed.When the a20972a and a20914a were connected, and the guide wire of the examination equipment was inserted from the insertion part of the treatment tool, it was confirmed that there was resistance and insertion was difficult.When the a20972a and a20912a were connected, and the guide wire of the examination fixture was inserted from the insertion part of the treatment tool, it was confirmed that there was resistance, and it was difficult to insert.When the a20914a is connected, there is not enough space for the treatment tool to pass due to the positional relationship between the a20972a and the a20914a insertion part.The same is true for a20912a.If you replace it with a a20972a of examination equipment, the problem will be resolved, so it is considered that the cause is deformation of the a20972a.The cause of the deformation of the insertion part may be due to excessive force applied to the insertion part or the rear end side, but it was not identified.No abnormalities were observed in the a20912a.Although it could not be confirmed due to the shipping history, it is presumed that it was produced around 2004.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (updated fields g2 and h4).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to the user.It is possible the described problem is directly related the age of the combination articles used and/or the deformation on the shaft tube of the working insert.However, a specific root cause of the suggested event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTOSCOPE SHEATH, 22.5 FR.
Common Device Name
ENDOSCOPE SHEATH, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17952987
Report Number9610773-2023-02971
Device Sequence Number12701215
Product Code GCP
UDI-Device Identifier04042761020268
UDI-Public04042761020268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20914A
Device Lot Number46W-0126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SENSOR GUIDE WIRE (0.035 INCH, 150 CM)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown